Anxiety Support
36,267 members39,618 posts

Sertraline

I've been on Mirtazapine for a while now and used to take them at night. I decided to change to Sertraline 50mg which I take in the mornings, but I've been feeling pretty awful since taking them - only getting a few hours sleep at night, sweating episodes, etc. I've been on them for two and a half weeks. I don't want to keep taking them and prefer to go back to Mirtazapine because they helped more with sleep. I've also had a big reduction in apetite. Has anyone else had these symptoms with Sertraline?

16 Replies
oldestnewest

no they made me twitchy

Reply

I am on sertraline 150 mg a day. I don't get any of those symptoms. I think you should tell your doctor and see what they suggest.

Bev x

Reply

Yes Bev..am waiting for him to call me.Thanks.

Reply

I'm afraid I did. I was on Sertraline for just under a month and they made me sleep badly, shake, feel sick and grind my teeth! Although I have to say they helped my mood significantly :)

I'm now on Citalopram - very similar positive effects but no nasty side effects :)

Katy xx

Reply

Thanks Katy. My GP has advised me to stick on it until the first four weeks are up and then we'll review it again then. He said the side-effects should hopefully wear off by then. Hope so.

Reply

Fingers crossed :) Let me know how you get on xx

Reply

I'm on Sertraline. Was on 50mg, now on 100mg. I had headaches when I first started them and when I increased my dose but they didn't last long. I don't find that they've changed things a huge amount but I can say that before I started taking them I was waking up every morning shaking with anxiety and a couple of weeks after I started taking them, that stopped. Wishing you all the best! x

Reply

While on mirtazapine did they cause you to have hair loss

Reply

No Amb. I have been on Mirtazapine before for nearly 2yrs, and they never had that side effect. The main effect is increased apetite leading to weight gain. I've only changed now because I heard that Sertraline is better for anxiety in the longer term and my apetite has already reduced to my advantage. At least that's something.

Reply

Thanks for responding formidable

Reply

Hi there, I've been on these tabs for 4 yrs. 200mg and yes they gave me lots of side effects. I was scared to come off them though. Terrible sweats, nightmares, restless sleeps, constipation. Lots but am now down to 50mg and feel better. The only thing though is I get tence sore musles more now but I also have fibromyalgia . The first 3 wks are the worst till they settle. :D

Reply

I'm on 50 mg setraline no side effects except I'm always clenching my jaw

Reply

Hi there!! I'm on sertraline, 2 years now! Can't really say had sideafects. Citralopram had bad sideafects, had a dry cough, aspecially at night. On 150mg now, still seem to be finding it hard..Have alot of low moods

Reply

Been on sertraline for about 5yrs Dr increased dosage from 50mg to 150mg feel tired restless and have bad dreams don't seem to work anymore also on propropanol just seem trapped and as I cant travel cant get counselling where I live feel like I'm left to get on with it

Reply

Hi there psyc wñts to change my tabs to sertraline my meds not working only just getting help was like you was left for years to get on with it,i'm under occupational heath now keep passing me on from one to another, keep on at them hope u find help soon.

Reply

Good morning everyone and I hope you're doing well.

I'm Nick, a 36 year old father of two wonderul girls.

I have had a lot of problems with major depression since my late teens and in more recent years severe anxiety. This manifests particularly in health anxiety which at times completely takes over my life.

I am again making a concerted effort to better manage my health and am soon to start CBT through an NHS referral. I have also started Sertraline 3 weeks ago (which I think I am having problems with). I have previous experience of using Citalopram, Escitalopram, Mirtazapine and Diazapam.

I have a question about sertraline. Did anyone experience constant abdominal pain as a side effect. And more wind, both ends. I have had this from end of week 2. I have now been taking it for 3 weeks. I am seeing my GP to review later this week. It is frightening me to be honest.

Many thanks.

Reply

You may also like...